MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACCUMAX; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION ACCUMAX; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068404020
Medical Device Problem Codes Break (1069); Failure to Fire (2610)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation results: visual examination revealed that the exposed glass fiber tip measured approximately 3.0 mm and appeared unused.Additional examination under magnification confirmed that the tip was unused.There was no damage along the body of the fiber.The investigator was unable to examine the fiber face within the sma connector because light was unable to travel to the fiber face to illuminate it; this indicated that the fiber was broken within the connector.The condition of the returned device would cause the device to fail to fire and cause a weak/no aiming beam thereby confirming the event.Therefore, a review and analysis of all available information indicated that the root cause is adverse event related to procedure.A complaint with a cause of adverse event related to procedure indicates that the adverse event occurred during the procedure and the device had no influence on event.A review of the device history record (dhr) was performed and no deviations were found.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2018 that an accumax 365 laser fiber was used during a left ureteroscopy with laser procedure in the ureter performed on (b)(6) 2018.Reportedly, the laser unit used was a holmium yag 100 watt console.According to the complainant, during the procedure, it was noted that there was no laser energy coming out from the laser fiber.The procedure was completed with another accumax 365 laser fiber.There were no serious injury nor adverse patient effects reported as a result of this event.Note: this event has been deemed an mdr-reportable event based on investigation results which revealed that the fiber was broken within the sma connector.

Brand Name
ACCUMAX
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8112788
Report Number3005099803-2018-61618
Device Sequence Number1616475
Product Code GEX
UDI-Device Identifier08714729784593
UDI-Public08714729784593
Combination Product (Y/N)N
PMA/510(K) Number
K082928
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/12/2021
Device Model NumberM0068404020
Device Catalogue Number69116
Device Lot Number0000005636
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2018
Initial Report FDA Received Date11/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR
Patient Weight71